• Anka Anka
    April 30, 2009
    Is there anyone out there on pain meds and having withdrawal symptons?
    Anka Anka
    April 30, 2009

    I have been taking a lot of pain medication for over 8 years now and for the last year and a half stayed on the same dosage - 4 x a day Oxycodone 10/650, 4 x a day Roxicet, 15 mg, 2 x a day Soma and 2 mg of Xanax.  For about the last 6 months, I've been having a lot of nervousness between meds, shaking, not being able to concentrate on things.  I also wake up through the night with very bad shaking because I don't take any meds through the night (just so I don't up my dose).  I'm also sooo very nervous.

    I don't want to take any more of these meds than I have to, to be able to have a life, but now it seems like they are taking over and I don't know what to do.  I now can barely go 2 hours without having some withdrawal symptons.

    Does anyone know how much I can start detoxing without getting too sick?  And how long it would take to get my meds either down or getting completely off them?  I don't know what to do.  They are really messing up my mind.

    Help!

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Anka May 01, 2009
    Anka
    May 01, 2009

    Thank you Cindi for answering me.  I am going to a pain med doctor, but he is not very good with knowing what these drugs do to people.  When I first went in, they told me these drugs were non-addictive.  They put me on methadone first, but it made me sick, so I went cold turkey off of it.  I was only on it for a month and never got up to the dosage he prescribed.  It took me about 4 months to get over that detox. 

    I haven't talked to the dr. about the withdrawal symptoms because I'm afraid he will just push more drugs on me and I'm trying to discipline my body not to take more.  It seems there would be no end to it, your body would keep getting tolerant and then you would have to take so much that it would just fry you. 

    Today I had such a bad day with nerves and anxiety, that my work day is getting more and more worthless.  I can tell its the meds.  My brain has never been through this before. 

    And your advice about skipping one thorugh the day might be what I should try, just to get through the night.  When I wake up in the morning I can't function for at least 30 minutes until the med starts working.

    I am very sorry you had such a bad time when you went off the Xanax.  I'm glad you told me that so I don't do anything stupid.  I'm just getting desperate to stop this withdrawal that I feel like just doing it quickly and get it over with.

    Well, my nerves are going so I hope you write again.  I thank you for taking the time.

    Anka

    READ MORE
  • cindi May 01, 2009
    cindi
    May 01, 2009

    hi anka, i would like to know, why are you wanting off these meds, whenyou seem to maybe need them to be upped? i know about takng meds ( as mmost peopple on her) and how much MOST of us do not WANT to be on these meds. have you talkked to your dr.? maybe, some of the meds you are taking are not agreeing with each other, actually, don't ask your doc ask your pharmisist, they knoow more aout medication, the docs just prescribe them, without even knowing what you are allreday taking, in my opinion. i DO know about going off xanax...PLEASE do not  do this yourself...i ran out 2x and had 2 siezures, ended up in the hospital, between both times ffor 2 weeks! the 2nd siezure i had, i broke my nose becauase as i was having thhe siezure i went down on a wood dresser, totally messed up my face, as a matter of fact, they wouldn't let me see a mirror for days!..i took myself off oxy cold turkey because i was afraid they (being the pain clinic i WAS going to) prescribed 150 mg. fentanyl and 320 mg.. oxy, i was afraid for my health/ life so went off oxy cold turkey...PLEASE do not do this either!! i thought i was dying and actually prayed to die, and it kasted for months...plus, are you going to a pain clinic for these meds??? if you are you probably signed a contract , because i weent off the oxy myself, they reduced the fentanyl patch to 50 mg. and would not give me anything for b/t pain, needless to say, they were pissed, oh my gosh, they lost control over me!!..they would not even prescribe the 5o mg. fentanyl until i agreed to go thru injections i had already had and did not work (punishment?, i think so)..i don't understand, tho how you can be going thru withdrawals, without even takiing yourself OFF these meds. i reall y would first, go to your pharmacy and talk to them about alll that you are taking, and seeif any of them do not "get along with each other" so to speak :), then , even tho, you don't want to be on theses meds, i would talk to your dr....i'm no docc, but to me, it sounds as if  you might have to go up on one of the meds, as i said before, maybe you have become tolerant to it. i sure hope i am not stirring you in the wrong direction here, but do you go to a pain clinic and are they commpassionate ? i hope something works for you, you might have to not take one of the meds during the day and take it at night, if you are shaking like you said..in any case, talk to your pharmacist first, i think..hope you get results soon, cindi

    READ MORE
    • Anka
      May 01, 2009
      Anka
      May 01, 2009

      Friday, May 01, 2009 Anka

      Thank you Cindi for answering me.  I am going to a pain med doctor, but he is not very good with knowing what these drugs do to people.  When I first went in, they told me these drugs were non-addictive.  They put me on methadone first, but it made me sick, so I went cold turkey off of it.  I was only on it for a month and never got up to the dosage he prescribed.  It took me about 4 months to get over that detox. 

      I haven't talked to the dr. about the withdrawal symptoms because I'm afraid he will just push more drugs on me and I'm trying to discipline my body not to take more.  It seems there would be no end to it, your body would keep getting tolerant and then you would have to take so much that it would just fry you. 

      Today I had such a bad day with nerves and anxiety, that my work day is getting more and more worthless.  I can tell its the meds.  My brain has never been through this before. 

      And your advice about skipping one thorugh the day might be what I should try, just to get through the night.  When I wake up in the morning I can't function for at least 30 minutes until the med starts working.

      I am very sorry you had such a bad time when you went off the Xanax.  I'm glad you told me that so I don't do anything stupid.  I'm just getting desperate to stop this withdrawal that I feel like just doing it quickly and get it over with.

      Well, my nerves are going so I hope you write again.  I thank you for taking the time.

      Anka

      READ MORE
  • Jason Clyde December 06, 2011
    Jason Clyde
    December 06, 2011

    Hello I had three surgeries on my foot this last year and alot of different medications with all of the different meds Oxymophone takes care of all the pain and not as addictive as oxycodone, it's a 12hr time release don't believe it to be 12 hrs, say's on Wikipedia only has alife span of 5-8 hrs look it up if you don't believe me. and I swear on it I've been on it for the last year and it only lasts 6hrs for me. and when my pain is gone I plan to go on a Suboxone Treatment which covers the pain while masking the withdrawls while you detox and I have read alot into it and there are Zero negative responses about this treatment Good luck I understand and let me know if any of this helps.  Jason   

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.